Ask a doctor

I Had Restylane in my Tear Troughs 13 Days Ago. The Area is Still Bruised and Tender. Is This Normal?

I Had Restylane in my Tear Troughs 13 Days Ago. The Area is Still Bruised and Tender. Is This Normal?

Doctor Answers (6)

Restylane and bruising

+1

It is possible to have bruising and swelling that lasts for about 2 weeks after Restylane injections for the tear troughs.  Please see your doctor if it persists.  Next time, avoid alcohol, green tea, fish oils, vit E, Aspirin and other anti-inflammatory medications for a week before your injections.


Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Restylane and bruising

+1

We always advise patients that they may experience significant bruising after any injection, and that they could last 2 weeks or longer. You should follow up with your provider to let them know what's going on, and expect that it will settle down, along with any swelling.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

Bruising after Restylane in tear trough

+1

It is not abnormal for there to be bruising and tenderness following Restylane injections in the tear trough after 13 days.  A bruise can vary from minor to severe in this area.  The bruise can last from a few days to a few weeks if severe.  In the future, bruising can be minimized by avoiding the following:


1) Ibuprofen
2) NSAIDS
3) Vitamin E
4) Fish oil

 

After a bruise such as this, I would also suggest a warm compresses to help break up the bruise. Thanks and good luck!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

You might also like...

Bruising from Restylane is normal

+1

We always advise patients that bruising normally lasts for about 7-10 days; however, this is an average. Some people will have no bruising or swelling, and others may have it for a few weeks. Particularly in the eye area where the skin is thinner and more delicate, it can occur and last a bit longer. Additionally, if you took any medications like Advil or Aleve prior to the procedure that could have contributed to more bruising and tenderness. Avoid rubbing or pressing on the area. It's best to alleviate your concerns with a phone call or visit to the injector.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Bruising after Restylane

+1
Sometimes Restylane in the tear trough area can cause bruising that does take time to resolve. I personally don't find massage to be effective and am reluctant to advise a modality that patients can overdo. Be patient and keep in touch with your plastic surgeon. Best of luck. Restylane is a great treatment for the lower lid area.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 11 reviews

Restylane injections in the tear trough and under the eyes

+1

Restylane injections in the tear trough and under the eyes, like any dermal filler in this area, can cause bruising and swelling that sometimes last for 3 or more weeks.  I have found that gentle massage with an eyelid hydrating gel will often speed the healing and recovery process along.  It sounds like you just need to be patient.

 

Good Luck

 

Brian Windle, MD
Kirkland Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.